MAUDE Adverse Event Report: MICROVENTION, INC. FRED; FLOW DIVERTER

MICROVENTION, INC. FRED; FLOW DIVERTER
Model Number FRED4038
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Visual Impairment (2138)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for evaluation.Post procedural images were not provided.Therefore, the reported event could not be confirmed.
 
Event or Problem Description
As reported through a fred epi study, on (b)(6) 2021, a (b)(6) year old female patient received embolization treatment for a giant left cavernous carotid aneurysm, partly thrombosed, responsible for an orbital apex syndrome with oculomotor disorders and decreased visual acuity, in association with a compressive optic neuropathy.The patients symptoms begun approximately 18 months prior to the initial management, which was performed in (b)(6) 2020 by partial sealing of the aneurysm sac with multiple coils followed by additional embolization on (b)(6) 2021 by deployment of an fdv fred.Pre procedure neurological evaluation was mrs score 1.At the end of the treatment, the fdv fred fully covers the aneurysm neck.The post procedural angiographic result is a residual sac (riii) and the parent artery remains without stenosis.After treatment, the patient showed improvement in visual acuity and oculomotor disturbance.Patient discharged (b)(6) 2021.On (b)(6) 2021 (38days post procedure complication), the patient visual acuity and oculomotor disturbance worsened.On (b)(6) 2021, patient had a neuro ophthalmology consultation which revealed a worsening of the strabismus for which it was advised to occlude the left eye with a mask.A control mri was also performed on (b)(6) 2021 showing a persistence of circulation in the aneurysm sac.The study of the cerebral parenchyma did not show any ischemic lesion, notably recent or old.The question therefore arises on the management of this still permeable part of the aneurysm sac.According to the description provided by the site, the event is not serious.In terms of clinical impact, patient is symptomatic.The action taken in its regards is an ophthalmologic consultation and occlusion and the outcome is ongoing.The event relation is related to a study disease.The patient has a history of diabetes.Antiplatelet treatment of plavix 75 mg was administrated to the patient on (b)(6) 2021, and it is ongoing.Asa was also administrated on (b)(6) 2021 to (b)(6) 2021.

Brand Name
FRED
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12005447
Report Number2032493-2021-00231
Device Sequence Number3401635
Product Code OUT
UDI-Device Identifier00811425021040
UDI-Public(01)00811425021040(11)190715(17)220630(10)19071555G
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberFRED4038
Device Catalogue Number140203HES-V
Device Lot Number19071555G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR